Hail, Norton
- When
- April 3, 10:55 PM MST
- Where
- Norton County, 9 mi SE of Norton
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.733, -99.767
Hail 3/4" diameter covering the ground.
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Apr 3, 9:22 PM MST, 1 hour 33 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GOODLAND KS 922 PM MST THU APR 3 2003 BASED ON LATEST MODEL DATA ALONG WITH CURRENT RADAR AND SATELLITE DATA...WILL BE ADJUSTING PRECIPITATION CHANCES AND AREAS AFFECTED. MID AND UPPER LEVEL DYNAMICS LOOK TO LAST INTO THE EARLY MORNING HOURS...AND WILL KEEP THE PRECIPITATION IN ALL NIGHT. AREAS WITH GREASTEST CHANCE ARE IN NORTH AND EAST. WILL UPDATE WINDS WITH LATEST RUC SINCE IS DOING WELL WITH THE WINDS. WILL KEEP THE CURRENT MINS BUT ADJUST THE TREND IN THE GRIDS. WILL ADJUST CLOUD COVER AS WELL SINCE LOOK TO STAY MOSTLY CLOUDY FOR A WHILE. .GLD...NONE. BULLER
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-041300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1143 AM MST THU APR 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT TEMPERATURES WILL RISE INTO THE MIDDLE 70S THIS AFTERNOON. THESE WARM TEMPERATURES COMBINED WITH LOW RELATIVE HUMIDITIES BETWEEN 10 AND 20 PERCENT AND 10 TO 20 MPH WINDS WILL PRODUCE EXTREME FIRE CONDITIONS THIS AFTERNOON ACROSS THE TRI STATE AREA. EXTREME FIRE DANGER MEANS FIRES START QUICKLY...SPREAD FURIOUSLY... AND BURN INTENSELY. ALL FIRE ARE POTENTIALLY SERIOUS. ALL OUTSIDE BURNING SHOULD BE AVOIDED IN AREAS WITH EXTREME FIRE DANGER. BY LATE AFTERNOON A DRYLINE WILL MOVE SLOWLY TO THE NORTHEAST ACROSS SECTIONS OF NORTHWEST KANSAS AND EXTREME SOUTHWEST NEBRASKA. THIS...COMBINED WITH AFTERNOON HEATING AND A WEAK UPPER AIR DISTURBANCE...WILL RESULT IN CONDITIONS FAVORABLE FOR THE FORMATION OF A FEW THUNDERSTORMS. NORTH AND EAST OF A LINE FROM BENKELMAN NEBRASKA TO HOXIE KANSAS THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS FROM LATE AFTERNOON INTO THE EVENING HOURS. IF ANY OCCUR SMALL HAIL...LIGHTNING AND BRIEF GUSTY WINDS ARE POSSIBLE. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL PASS THROUGH THE AREA LATE SATURDAY BRINGING A RETURN OF COOLER AIR TO THE REGION. THE COLD FRONT IS EXPECTED TO BRING A CHANCE OF THUNDERSTORMS WITH IT AS IT CROSSES THE AREA SATURDAY NIGHT. HOWEVER THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RJC/VS
The Grand Island radar (KUEX), 130 km away, was scanning. The volume nearest the first event began at 05:53 UTC.
2 hail. Local standard time, as filed.
Hail 3/4" diameter covering the ground.
Penny to quarter size hail. Time estimated
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2003Every state in 2003This day in weather historyWarnings in Kansas, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5346185, 5346186.